MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-26
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/10/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The stent remained implanted and is not returning for analysis.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, an atherectomy was performed in the left anterior descending (lad) coronary artery when a perforation occurred.Balloon angioplasty was performed and drug-eluting stents were successfully implanted.The perforation continued and as additional treatment, a non-abbott covered stent was implanted.The perforation continued and a 4.0x26mm graftmaster stent (1012582-26, 9071641) was successfully implanted.The perforation however, had not sealed.There was no device malfunction noted, however, the cause of continued bleeding/perforation was unknown.Reportedly, it is unknown if there was any device leaking.The patient was taken to surgery and open heart surgical repair was performed.The bleeding had continued and a pericardiocentesis was performed.On (b)(6) 2020, the patient expired due to complications from the perforation.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It should be noted that the reported patient effects of surgical procedure and death, as listed in the graftmaster rx coronary stent graft system, instructions for use, are known patient effects that may be associated with use of a coronary stent in native coronary arteries.The investigation was unable to determine a conclusive cause for the reported patient-device incompatibility/device operates differently (failure to seal)/stent graft leak.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.H6: patient code 1888 removed.
 
Event or Problem Description
Subsequent to the previous medwatch report, the additional information was received via abbott vascular review of cine.An impella device was placed for the coronary intervention.An atherectomy was performed in the left anterior descending (lad) coronary artery when a perforation occurred.Drug eluting stents were placed, however, the bleeding continued and started to bleed into the pericardium.Pericardiocentesis was performed and another des was implanted in the proximal lad.The bleeding continued.The lcx was also jailed by the unspecified des implanted in the lad.Further imaging was performed and the perforation could have been a spiral dissection of the lad.The non-abbott covered stent (papyrus) was then implanted.Imaging was performed and the 4.0x26mm graftmaster stent (1012582-26, 9071641) was implanted.Balloon angioplasty was performed several times, including in the lad and cx as well as kissing balloon attempts in the lad and cx ostium.Cardiopulmonary resuscitation (cpr) and then open heart surgery were performed with possible ecmo cannulation.Pericardial pacing wires, surgically placed grafts within the chest wall, and a swan-ganz catheter was placed.On (b)(6)2020, the patient had expired due to complications from the perforation.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10233624
Report Number2024168-2020-05478
Device Sequence Number594842
Product Code MAF
UDI-Device Identifier08717648176463
UDI-Public08717648176463
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number1012582-26
Device Catalogue Number1012582-26
Device Lot Number9071641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPELLA; PAPYRUS COVERED STENT; PAPYRUS COVERED STENT
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient Weight66